Alert archive / South Carolina / Freeze Warnings in 2017
Freeze Warning 2, NWS Wilmington, NC
NWS Wilmington, NC issued this freeze warning at Mar 4, 2017, 9:06 AM EST for 6 counties in North Carolina; 7 counties in South Carolina. It took effect at Mar 5, 2017, 12:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2017, 9:06 AM EST (14:06 UTC)
- In effect from
- Mar 5, 2017, 12:00 AM EST
- Expired
- Mar 5, 2017, 8:05 AM EST
- In force
- 8 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 61 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 2.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2446 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
526 WWUS72 KILM 041406 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 906 AM EST Sat Mar 4 2017 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053-055-042200- /O.NEW.KILM.FZ.W.0002.170305T0500Z-170305T1400Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Inland Georgetown- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, Red Hill, and Andrews 906 AM EST Sat Mar 4 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY... The National Weather Service in Wilmington has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM EST Sunday. * Temperatures...Lows in the upper 20s to lower 30s. * Timing...Temperatures should drop below freezing as soon as midnight. * Impacts...Freezing temperatures may damage or even kill sensitive vegetation. Early blooming plants such as peaches and blueberries may be particularly sensitive. Outside pets or livestock may also be sensitive to these cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TRA
4 follow-up statements
730 WWUS72 KILM 042006 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 306 PM EST Sat Mar 4 2017 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053-055-050415- /O.CON.KILM.FZ.W.0002.170305T0500Z-170305T1400Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Inland Georgetown- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, Red Hill, and Andrews 306 PM EST Sat Mar 4 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY... * Temperatures...In the lower 30s. * Timing...Temperatures should drop below freezing as soon as midnight. * Impacts...Freezing temperatures may damage or even kill sensitive vegetation. Early blooming plants such as peaches and blueberries may be particularly sensitive. Outside pets or livestock may also be sensitive to these cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ SCZ054-056-050415- /O.NEW.KILM.FR.Y.0001.170305T0500Z-170305T1400Z/ Coastal Horry-Coastal Georgetown- Including the cities of Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Georgetown, and Murrells Inlet 306 PM EST Sat Mar 4 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY... The National Weather Service in Wilmington has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM EST Sunday. * Temperatures...In the mid 30s. * Timing...Late tonight through sunrise Sunday morning. * Impacts...Frost may damage sensitive vegetation. Early blooming plants such as peaches and blueberries may be particularly sensitive. Outside pets or livestock may also be sensitive to these cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be damaged if left uncovered. && $$ TRA
885 WWUS72 KILM 050148 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 848 PM EST Sat Mar 4 2017 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053-055-051400- /O.CON.KILM.FZ.W.0002.170305T0500Z-170305T1400Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Inland Georgetown- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, Red Hill, and Andrews 848 PM EST Sat Mar 4 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY... * Temperatures...In the upper 20s to lower 30s. * Timing...Temperatures should approach and drop below freezing after midnight. The potential exists for 3 to 6 hours of temperatures at or below 32 degrees. * Impacts...Freezing temperatures may damage or even kill sensitive vegetation. Early blooming plants such as peaches, blueberries and strawberries may be particularly sensitive. Outside pets or livestock may also be sensitive to these cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions can kill and damage crops and other sensitive vegetation, take action to protect them. Outside pets and livestock will need some protection from these cold temperatures which could entail an outside warm shelter or simply bringing your pets inside. $$ SCZ054-056-051400- /O.CON.KILM.FR.Y.0001.170305T0500Z-170305T1400Z/ Coastal Horry-Coastal Georgetown- Including the cities of Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Georgetown, and Murrells Inlet 848 PM EST Sat Mar 4 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY... * Temperatures...In the 33 to 36 degree range. * Timing...After midnight through sunrise Sunday morning. * Impacts...Frost may damage sensitive vegetation. Early blooming plants such as peaches and blueberries may be particularly sensitive. Outside pets or livestock may also be sensitive to these cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that areas to widespread frost is expected. Sensitive outdoor plants and vegetation may be damaged if left unaccounted for. Outside pets and livestock may need some protection from these cold temperatures which could entail an outside warm shelter or simply bringing your pets inside. && $$ dough
160 WWUS72 KILM 050837 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 337 AM EST Sun Mar 5 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053-055-051400- /O.CON.KILM.FZ.W.0002.000000T0000Z-170305T1400Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Inland Georgetown- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, Red Hill, and Andrews 337 AM EST Sun Mar 5 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * Temperatures...In the low 30s. * Timing...Temperatures will be near freezing until soon after sunrise. * Impacts...Freezing temperatures may damage or even kill sensitive vegetation. Early blooming plants such as peaches, blueberries and strawberries may be particularly sensitive. Outside pets or livestock may also be sensitive to these cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions can kill and damage crops and other sensitive vegetation, take action to protect them. Outside pets and livestock will need some protection from these cold temperatures which could entail an outside warm shelter or simply bringing your pets inside. $$ SCZ054-056-051400- /O.CON.KILM.FR.Y.0001.000000T0000Z-170305T1400Z/ Coastal Horry-Coastal Georgetown- Including the cities of Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Georgetown, and Murrells Inlet 337 AM EST Sun Mar 5 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * Temperatures...In the mid 30s. * Timing...Until just after sunrise. * Impacts...Frost may damage sensitive vegetation. Early blooming plants such as peaches and blueberries may be particularly sensitive. Outside pets or livestock may also be sensitive to these cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that areas to widespread frost is expected. Sensitive outdoor plants and vegetation may be damaged if left unaccounted for. Outside pets and livestock may need some protection from these cold temperatures which could entail an outside warm shelter or simply bringing your pets inside. && $$ 5
582 WWUS72 KILM 051305 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 805 AM EST Sun Mar 5 2017 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053-055-051415- /O.CAN.KILM.FZ.W.0002.000000T0000Z-170305T1400Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Inland Georgetown- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, Red Hill, and Andrews 805 AM EST Sun Mar 5 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Wilmington has cancelled the Freeze Warning. Temperatures are now above freezing and rising quickly. $$ SCZ054-056-051415- /O.CAN.KILM.FR.Y.0001.000000T0000Z-170305T1400Z/ Coastal Horry-Coastal Georgetown- Including the cities of Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Georgetown, and Murrells Inlet 805 AM EST Sun Mar 5 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Wilmington has cancelled the Frost Advisory. Temperatures are rising quickly and frost is no longer a concern. $$ TRA
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this freeze warning went out at Mar 4, 5:18 AM EST, 3 hours 48 minutes earlier.
Area forecast discussion, Mar 4, 5:18 AM EST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
518 AM EST Sat Mar 4 2017
.SYNOPSIS...
The risk for late night freezing temperatures will remain
through early Sunday morning. It will be dry through Monday. As
temperatures warm next week ahead of a cold front, there will be
a risk for showers beginning Tuesday. The passage of the cold
front during Wednesday will end the risk for showers. Dry high
pressure and seasonable temperatures will follow for late next
week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 500 AM Saturday...A Freeze Warning is in effect through 9
am. Temperatures across the warned area were as cold as the
upper 20s and it is likely a few very remote locations will be
in the mid 20s at sunrise.
read and far south 32 degrees becomes as well as for how
long. After sunrise light winds and weak winter insolation will
bring a slightly flat diurnal curve and even afternoon highs
will fall 5-8 degrees shy of climatology. It is this shallow
mixing and today's cool afternoon compared to Friday that means
that tonight will probably feature similar lows to those seen
over the next few hours. Expect that the day shift will have to
raise another Freeze Warning for at least part of the area.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 300 AM Saturday...Strong high pressure will ridge south
from eastern Canada Sun. The center of the high will drift
south and be off the Mid-Atlantic coast Mon before drifting
further offshore Mon night. The dry air will hold into Sun, but
not quite as dry as Fri or Sat. Minimum relative humidity levels
Sun afternoon will be within a percentage or two of 30. A
developing onshore flow Sun night and Mon will being some
moistening in the low levels which will allow dewpoints to
recover out of the 20s and 30s Sun and into the 40s Mon and 40s
and 50s Mon night.
No rain is expected during the period. Sun will be mainly Sun
while Mon will trend toward a cloudier day. Highs will be in the
lower to mid 60s Sun, slightly cooler at the beaches. Highs on
Mon will be in the upper 60s to around 70. However, an onshore
flow will necessitate shaving a category or two off the highs
projected further inland. There is little danger of freezing
temps Sun night and by Mon night, low temps will be well above
normal.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 300 AM Saturday...Tuesday will be the warmest day of the
week with a good push of warm air on breezy SW winds ahead of a
cold front. As the ridge exits, a good moisture feed along and
ahead of the front will move into the Carolinas. Will show POPs
increasing during Tue with the highest POPs Tue night, up to
likely. Given the upper level support will be so far north of
the area, will refrain from inclusion of any thunderstorms at
this time which is also in agreement with neighboring forecast
offices. Also, significant rainfall seems unlikely given that
the column will be saturated, or nearly so, through a sufficient
depth, for a relatively short period of time. The airmass behind
the front will still support near to slightly above normal
temps as dry high pressure builds from the west beginning Wed
night. No freezing temps are expected during this forecast period.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
As of 12z...VFR with clear skies and light NE winds through the
period as high pressure to our NW moves eastward.
Extended Outlook...VFR expected throughout the period. The
exception will be during Wed when MVFR/IFR conditions possible
from scattered shra ahead of a cold front.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 500 AM Saturday...The Small Craft Advisory has been
cancelled.
Wind will remain NE to N for the day while speeds abate as high
pressure moves over the area. Overnight the center of the high
overhead washes out and the center just north of NY becomes
predominant. Locally this will have little to no effect on
winds. Seas will continue to diminish.
SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 300 AM Saturday...Strong high pressure will ridge south
from eastern Canada Sun. The center of the high will drift
south and be off the Mid-Atlantic coast Mon before drifting
further offshore Mon night.
Winds will be from the NE Sun and Sun night, veering to E Mon
and to SE and late Mon and S Mon night. The strongest sustained winds
are expected Sun, up to 15 kt. Wind speeds late Sun night and
through Mon eve will be 10 kt or less. Seas will be 2 to 3 ft
Sun and Sun night with perhaps some 4 ft seas across the
outermost northern waters. Seas Mon and Mon night will be 2 ft
or less.
LONG TERM /TUESDAY through Wednesday/...
As of 300 AM Saturday...As high pressure moves further seaward,
a cold front will approach from the west and move across the
waters Wed. S winds Tue and Tue eve will veer to SW overnight
Tue and then shift to NW and N during Wed with N winds Wed
night. Winds ahead of the front will increase to 15 to 20 kt
late Tue and Tue night. Winds will be stronger in the wake of
the front and up to 20 to 25 kt Wed night when the tightest
pressure gradient will be realized. Seas will build through the
period. Seas Tue will be up to 3 to 4 ft, then up to 3 to 5 ft
Tue night. Seas Wed will stabilize before building higher Wed
night. Seas of 4 to 5 ft may build up to 6 ft across the outer
northern waters Wed night.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Freeze Warning until 9 AM EST this morning for SCZ017-023-024-
032-033-039-053-055.
NC...Freeze Warning until 9 AM EST this morning for NCZ087-096-099-
105>110.
MARINE...None.
&&
NEAR TERM...MBB
SHORT TERM...RJD
LONG TERM...RJD
AVIATION...RJDHazardous weather outlook, Mar 4, 5:10 AM EST, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 510 AM EST Sat Mar 4 2017 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053-055-051015- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Inland Georgetown- 510 AM EST Sat Mar 4 2017 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. Low relative humidity values may lead to dangerous burning conditions today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Freeze Warning or Frost Advisory may be needed early Sunday morning. Low relative humidity values may lead to dangerous burning conditions Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ054-056-051015- Coastal Horry-Coastal Georgetown- 510 AM EST Sat Mar 4 2017 This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Today and Tonight. Low relative humidity values may lead to dangerous burning conditions today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Low relative humidity values may lead to dangerous burning conditions Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-051015- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 510 AM EST Sat Mar 4 2017 This Hazardous Weather Outlook is for The adjacent Coastal Waters. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Small Craft Advisory possible late Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 27
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:06 PM EST | Frost Advisory | ILM | Georgetown, Horry | 17 hr |
Nearby
Freeze Warnings in South Carolina, 2017Freeze Warnings in North Carolina, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.